Cetirizine can be taken at any time of the day. In most people it is non-sedating, so they take it in the morning. However, a percentage of people do find it to be sedating so if it does make you drowsy it is best to take it in the evening. Cetirizine can be taken with or without food.
Is it better to take antihistamines at night or in the morning?
Once-daily antihistamines reach their peak 12 hours after taking them, so evening use produces better control of morning symptoms.
Does Zyrtec make you sleepy?
Both Zyrtec and Claritin may make you drowsy or tired. For that reason, you shouldn’t take these medications if you also take muscle relaxers, sleeping pills, or other drugs that cause drowsiness. Taking them at the same time that you take sedating drugs can make you extremely sleepy.
What should you not take with Zyrtec?
Avoid use of alcohol, sedatives, and tranquilizers as cetirizine can increased the risk of drowsiness. Cetirizine may cause central nervous system depression; avoid activities requiring mental alertness until accustomed to medication.
Can I take Zyrtec at night and Claritin in the morning?
If your allergy is particularly bad then yes you can take them on the same day, as there are no known interactions. This is a therapeutic duplication and it is usually recommended to take only one antihistamine at any time, however if you have been prescribed to take both together then it is appropriate.
Is it OK to take allergy medicine everyday?
“The most common side effects you tend to see are fatigue, headaches, and dry mouth,” says Shih. If you’re someone for whom the benefits of regular antihistamine use far outweighs the occasional minor side effect, longterm use is safe for most adults and children, he adds.17 мая 2018 г.
Can Zyrtec keep you awake at night?
Zyrtec D (Cetirizine / Pseudoephedrine) relieves allergies and congestion without causing daytime sleepiness. It can keep you up at night if you take it too close to bedtime. The antihistamine (Cetirizine) in Zyrtec D (Cetirizine / Pseudoephedrine) causes less drowsiness than other medications like Benadryl.
Can Zyrtec make you gain weight?
Antihistamines that can cause weight gain include: Diphenhydramine (Benadryl and others) Cetirizine (Zyrtec)
Can Zyrtec cause depression?
The over-the-counter allergy medication cetirizine (Zyrtec and generic) has been linked to depression, as has another type of drug, montelukast (Singulair), which is often used to treat people with allergic asthma.
Is it OK to take Zyrtec everyday?
Can be taken once a day. May be given daily on a regular basis when allergens are most prevalent (such as during spring or summer). Zyrtec does not appear to interact with many drugs (theophylline slightly decreased the clearance of Zyrtec). Zyrtec has been demonstrated to be safe in children older than 6 months.
Can Zyrtec help with anxiety?
Antihistamines work by having a calming effect on the brain, helping you to feel less anxious.
How long does Zyrtec last in your system?
The elimination half-life of Zyrtec is between 8 to 9 hours. It takes approximately 5.5 x elimination half-life for a medicine to be cleared from your system. For Zyrtec this is 5.5 x 9 hours which is about 2 days.
What are the side effects of long term use of Zyrtec?
That said, Cetirizine can cause adverse effects, such as:
- some drowsiness.
- excessive tiredness.
- dry mouth.
- stomach pain.
Does Claritin work better than Zyrtec?
Regardless of marketing claims, little scientific evidence shows that either is more effective. Zyrtec and Claritin have different active compounds. Zyrtec contains cetirizine hydrochloride, also called cetirizine HCL, while Claritin contains loratadine. Zyrtec and Claritin are second-generation antihistamines.
Can I take Claritin at bedtime?
So taking your 24-hour allergy medications before going to bed means that you’ll get the maximum effect when you need it the most. “Taking your allergy medication at night assures that it will be circulating in your blood stream when you most need it, early the next morning,” Martin says in a news release.
Which is better Allegra Claritin or Zyrtec?
Zyrtec and Allegra work quickly for the treatment of allergic rhinitis and hives, typically within less than an hour. On the other hand, studies show that Claritin takes many hours to start working. Studies show that Allegra is nearly as good as Zyrtec at treating hayfever.